Alert archive / South Carolina / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 107, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 10, 2003, 2:49 PM EDT for Lexington County, South Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2003, 2:49 PM EDT (18:49 UTC)
- Expired
- Jul 10, 2003, 3:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Lexington County, SC
The radar
The Columbia radar (KCAE), 14 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 11:20 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3503 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 101849
SVRCAE
SCC063-101930-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
247 PM EDT THU JUL 10 2003
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 330 PM EDT.
* AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 12 MILES WEST OF RED BANK..MOVING EAST AT 40
MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SOUTH CONGAREE.
PINERIDGE.
GASTON.
SPRINGDALE.
CAYCE.
WEST COLUMBIA.
LAT...LON 3396 8138 3378 8139 3368 8119 3377 8092
3409 8116
TTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 11:35 AM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 10, 11:35 AM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1135 AM EDT THU JUL 10 2003 QUICK UPDATE FOR SEVERE THUNDERSTORM WATCH. CAE 94 74 92 72 / 50 40 40 30 AGS 93 73 91 71 / 40 40 40 30 SSC 94 73 92 72 / 50 40 40 30 OGB 94 73 92 71 / 40 40 40 30 .CAE... GA...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT THURSDAY FOR ZONES GAC033...GAC073...GAC181...GAC189...GAC245. SC...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT THURSDAY FOR ZONES SCC003...SCC009...SCC011...SCC037...SCC039...SCC063...SCC065... SCC071...SCC079...SCC081. CDL
Hazardous weather outlook, Jul 10, 5:22 AM EDT, 9 hours 27 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-101115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 522 AM EDT THU JUL 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... COLD FRONT WILL APPROACH THE AREA ON FRIDAY. SCATTERED THUNDERSTORMS WILL DEVELOP IN ADVANCE OF THE FRONT. SOME OF THESE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JDB
In the hours before
Special weather statement, Jul 10, 12:08 PM EDT, 2 hours 41 minutes before
SCZ018-020-021-025>027-030-035-041-GAZ040-063>065-077-101908- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1208 PM EDT THU JUL 10 2003 A SEVERE THUNDERSTORM WATCH IS IN EFFECT. A LINE OF STRONG THUNDERSTORMS WILL MOVE INTO LINCOLN AND MCCORMICK COUNTIES BY 1 PM. THESE STORMS WILL PRODUCE WIND GUSTS TO 50 MPH...HAIL TO ONE-HALF INCH AND FREQUENT LIGHTNING. ELSEWHERE... ISOLATED THUNDERSTORMS WILL TO DEVELOP AHEAD OF THE LINE OF STORMS AND MOVE NORTHEAST AT 30 MPH. THE STORMS WILL CONTINUE TO SPREAD EASTWARD THROUGH THE AFTERNOON.
Special weather statement, Jul 10, 12:51 PM EDT, 1 hour 58 minutes before
SCZ018-020-021-025>027-030-035-041-GAZ040-063>065-077-101951- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1251 PM EDT THU JUL 10 2003 ...A SEVERE THUNDERSTORM WATCH IN EFFECT... A LINE OF STRONG THUNDERSTORMS WILL MOVE IN TO WESTERN MCCORMICK AND LINCOLN COUNTIES DURING THE NEXT HOUR. BY 2 PM THE STORMS WILL BE NEAR A LINE FROM NEWBERRY...SALUDA...EDGEFIELD AND AUGUSTA. THE STORMS WILL CONTINUE TO SPREAD EASTWARD THROUGH 4 PM. THE STRONGER STORMS WILL PRODUCE WIND GUSTS TO 50 MPH...HAIL TO ONE-HALF INCH AND FREQUENT LIGHTNING. NO SEVERE WEATHER HAS BEEN REPORTED DURING THE PAST HOUR...A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT THROUGH 6 PM TONIGHT. A WATCH MEANS CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS TO DEVELOP QUICKLY AND PRODUCE DAMAGING WINDS AND LARGE HAIL. PEOPLE IN OR CLOSE TO THE WATCH AREA SHOULD MONITOR THESES STORMS AND BE READY TO MOVE TO A SAFE PLACE IF THREATENING WEATHER IS OBSERVED OR A WARNING IS ISSUED.
Special weather statement, Jul 10, 1:46 PM EDT, 1 hour 3 minutes before
SCZ018-020-021-025>027-030-035-041-GAZ040-063>065-077-102046- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 146 PM EDT THU JUL 10 2003 ...SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 6 PM... STRONG THUNDERSTORMS WILL BE NEAR A LINE FROM NEWBERRY... SALUDA ...EDGEFIELD AND AUGUSTA BY 230 PM. THE STORMS WILL CONTINUE TO SPREAD EASTWARD AND BE NEAR A WINNSBORO...LEXINGTON...NEW ELLINGTON AND WAYNESBORO LINE BETWEEN 330 AND 430 PM.. THE STRONGER STORMS WILL PRODUCE WIND GUSTS TO 50 MPH...HAIL TO ONE-HALF INCH AND FREQUENT LIGHTNING. THE STRONGER STORMS WILL PRODUCE WIND GUSTS TO 50 MPH...HAIL TO ONE-HALF INCH AND FREQUENT LIGHTNING. NO SEVERE WEATHER HAS BEEN REPORTED DURING THE PAST HOUR...A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT THROUGH 6 PM TONIGHT. A WATCH MEANS CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS TO DEVELOP QUICKLY AND PRODUCE DAMAGING WINDS AND LARGE HAIL. PEOPLE IN OR CLOSE TO THE WATCH AREA SHOULD MONITOR THESES STORMS AND BE READY TO MOVE TO A SAFE PLACE IF THREATENING WEATHER IS OBSERVED OR A WARNING IS ISSUED. CDL
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:09 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 36 min |
| Jul 10, 3:18 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 27 min |
| Jul 10, 3:31 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 44 min |
| Jul 10, 3:37 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 23 min |
| Jul 10, 4:13 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 32 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.